Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 28, NWS Albuquerque, NM

May 19, 2010

NWS Albuquerque, NM issued this wind advisory at May 19, 2010, 4:19 AM MDT. It took effect at May 19, 2010, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2010, 4:19 AM MDT (10:19 UTC)
In effect from
May 19, 2010, 10:00 AM MDT
Expired
May 19, 2010, 6:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WWUS75 KABQ 191019
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 AM MDT WED MAY 19 2010

...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF CENTRAL AND 
SOUTH CENTRAL NEW MEXICO...

.BRISK WINDS ALOFT WILL QUICKLY MIX TO THE SURFACE LATER THIS
MORNING INTO THIS AFTERNOON JUST BEHIND THE PASSAGE OF A MID AND
UPPER LEVEL LOW PRESSURE TROUGH ACROSS THE STATE. AREAS MOST
IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS EAST INTO 
WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS
AND AREAS IMMEDIATELY ADJACENT. WITH THE STRONGER WINDS PRESSING
FARTHER SOUTH LATE THIS AFTENOON AND EVENING AND WITH THE LOSS OF
DAYTIME HEATING WINDS WILL DROP BELOW ADVISORY CRITERIA EARLY THIS
EVENING. 

NMZ521>526-533-539-540-191800-
/O.NEW.KABQ.WI.Y.0028.100519T1600Z-100520T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
419 AM MDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS EAST INTO WESTERN
  GUADALUPE COUNTY...SOUTH TO...AND IMMEDIATELY ADJACENT TO...THE
  SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* TIMING...WINDS REACHING ADVISORY SPEEDS BETWEEN 10 AM AND 6 PM.

* VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING
  DUST. 

* LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT
  NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 285...54...41 AND
  337. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

25/43
3 follow-up statements
409 
WWUS75 KABQ 191036 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 AM MDT WED MAY 19 2010

CORRECTED TYPO IN FIRST PARAGRAPH.

...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF CENTRAL AND 
SOUTH CENTRAL NEW MEXICO...

.BRISK WINDS ALOFT WILL QUICKLY MIX TO THE SURFACE LATER THIS
MORNING INTO THIS AFTERNOON JUST BEHIND THE PASSAGE OF A MID AND
UPPER LEVEL LOW PRESSURE TROUGH ACROSS THE STATE. AREAS MOST
IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS EAST INTO 
WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS
AND AREAS IMMEDIATELY ADJACENT. WITH THE STRONGER WINDS PRESSING
FARTHER SOUTH LATE THIS AFTERNOON AND EVENING AND WITH THE LOSS OF
DAYTIME HEATING WINDS WILL DROP BELOW ADVISORY CRITERIA EARLY THIS
EVENING. 

NMZ521>526-533-539-540-191830-
/O.NEW.KABQ.WI.Y.0028.100519T1600Z-100520T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
435 AM MDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS EAST INTO WESTERN
  GUADALUPE COUNTY...SOUTH TO...AND IMMEDIATELY ADJACENT TO...THE
  SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* TIMING...WINDS REACHING ADVISORY SPEEDS BETWEEN 10 AM AND 6 PM.

* VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING
  DUST. 

* LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT
  NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 285...54...41 AND
  337. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

25/43
029 
WWUS75 KABQ 191746
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT WED MAY 19 2010

...GUSTY NORTHWEST WINDS TO CONTINUE ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL NEW MEXICO THIS AFTERNOON...

.STRONG WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE
TODAY BEHIND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. AREAS
THAT WILL BE IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS
EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL
MOUNTAINS AND IMMEDIATELY ADJACENT AREAS. LOCALIZED AREAS OF
BLOWING DUST WILL BE POSSIBLE.

NMZ521>526-533-539-540-200000-
/O.CON.KABQ.WI.Y.0028.000000T0000Z-100520T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1146 AM MDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS
  EASTWARD INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH
  CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH 6 PM.

* VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING 
  DUST. 

* LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT
  SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS...THOUGH HIGH PROFILE
  VEHICLES ALONG INTERSTATE 40 NEAR CLINES CORNERS MAY ALSO BE
  ADVERSELY IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
992 
WWUS75 KABQ 192354
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT WED MAY 19 2010

NMZ521>526-533-539-540-200100-
/O.EXP.KABQ.WI.Y.0028.000000T0000Z-100520T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
554 PM MDT WED MAY 19 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS HAVE BEGUN TO DECREASE IN SPEED ACROSS CENTRAL AND SOUTH
CENTRAL NEW MEXICO...AND THIS TREND WILL CONTINUE INTO THE EARLY
EVENING. A FEW GUSTS TO 35 MPH MAY BE POSSIBLE OVER HIGHER RIDGES
AND SUMMITS BEFORE 7 PM...BUT OTHERWISE EXPECT LIGHTER BREEZES
THROUGH THE REMAINDER OF THE EVENING.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 19, 3:20 AM MDT, 59 minutes earlier.

Area forecast discussion, May 19, 3:20 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MDT WED MAY 19 2010

.DISCUSSION...
CURRENTLY...CLOSED LOW ALOFT SLIDING EASTWARD ACROSS NORTHERN NEW
MEXICO...AND QUICK COMBO OF FAVORABLE DYNAMICS ALOFT WITH DRYLINE
AT SURFACE TOUCHED OFF RAPIDLY INTENSIFYING CONVECTION OVER
EASTERN UNION COUNTY IN NORTHEAST NM INTO THE EARLY MORNING.
SURFACE CHARTS STILL SHOWING SURFACE TROUGH ACROSS EASTERN
COLORADO SOUTHWARD ACROSS TEXAS PANHANDLE AS WEAK COLD FRONT
SEEPING WESTWARD ACROSS NEW MEXICO. DEWPOINTS DROPPING OFF
STEADILY RIGHT NOW AS DRY LINE IS SHOVED EASTWARD INTO TEXAS.

MODELS...AGREEING WELL THROUGH THE WEEKEND...SOME TIMING
DIFFERENCES BUT AGREEING ON BASIC STORY INTO NEXT WORK WEEK.
CONSENSUS SOLUTION MOVES CLOSED LOW FORM NORTHERN NEW MEXICO TO
NEBRASKA TODAY...WITH NORTHWEST FLOW ALOFT FILTERING INTO THE
STATE PUSHING REINFORCING COOL SHOT ACROSS THE STATE. TRAILING
WEAK RIDGE BUILDING OVER THE STATE ON THURSDAY AND MOVING EASTWARD
ON FRIDAY AS NEXT STORM SYSTEM GATHERS STRENGTH OVER THE PACIFIC
NORTHWEST. STRENGTHENING SOUTHWEST FLOW ACROSS THE STATE AS CLOSED
LOW DRIFTS SOUTHWARD TO NORTHERN NEVADA ON SATURDAY...AND DIGS TO
NORTHERN ARIZONA ON SUNDAY. STRONG SOUTHWEST WINDS ALOFT AHEAD OF
THE SYSTEM WILL CONTINUE INTO MONDAY. SOME TIMING DIFFERENCES
EMERGING AS WORK WEEK GETS STARTED...ECMWF LIFTING SYSTEM OUT
SMARTLY TO THE NORTHERN PLAINS WHILE GFS KEEPS SYSTEM BACK OVER
THE WESTERN THIRD OF THE NATION IN MORE BALANCED FLOW. STORY KEEPS
BASIC SOUTHWEST FLOW ACROSS NEW MEXICO...WITH CHIEF MODEL
DIFFERENCE IN STRENGTH OF WINDS ALOFT...AS PLACEMENT OF WEST COAST
CLOSED LOW VARIES FROM NORTHERN CALIFORNIA FOR ECMWF...OR COLUMBIA
RIVER ESTUARY FOR GFS. WILL SPLIT THE SPEED DIFFERENCES FOR NOW
AND WATCH FUTURE RUNS WITH INTEREST.

SHORT TERM...TODAY THROUGH SATURDAY...SURFACE LOW REMAINING DEEP
OVER THE TEXAS PANHANDLE TODAY WITH SURFACE NORTHWEST FLOW
INTENSIFYING AS MOMENTUM ALOFT MIXES DOWNWARD DURING THE
AFTERNOON. WINDS OVER SUMMITS...LEE SLOPES...AND ADJACENT PLAINS
WILL PUSH AGAINST ADVISORY THRESHOLDS...AND WILL HOIST ADVISORY
FOR SANDIA SUMMITS SOUTH TO THE SACRAMENTOS AND GUADALUPES AND
ADJACENT PLAINS FOR THIS AFTERNOON...WITH WINDS TAPERING OFF BY
EVENING. COOLER AND DRYER AIR MOVING IN TODAY WILL PUSH MAXIMUM
TEMPERATURES BACK DOWN BELOW NORMAL BY 3 TO 7 DEGREES...WITH SOME
ISOLATED SHOWERS AND THUNDERSTORMS MAINLY NEAR THE COLORADO BORDER
AND NORTHEAST PLAINS NEAR THE TEXAS AND OKLAHOMA LINES POSSIBLE
THIS AFTERNOON AS SYSTEM ALOFT SWINGS THROUGH. LOW HUMIDITIES AND

FOR THURSDAY...RIDGE BUILDING NORTHWARD OVER THE STATE WITH RAPID
FLATTENING OF SURFACE PRESSURE GRADIENT DROPPING WIND SPEEDS
SMARTLY FOR THE DAY. WARMING TREND WILL PUSH TEMPERATURES BACK
ABOVE NORMAL WITH SOME LINGERING CLOUDS AND VERY SPOTTY CONVECTION
POSSIBLE OVER EXTREME NORTHEAST CORNER OF THE STATE.

FOR FRIDAY...RIDGE MOVING OFF EAST OF NEW MEXICO DURING THE
DAY...WITH WINDS ALOFT BACKING TO SOUTHWEST IN ADVANCE OF
APPROACHING NORTH PACIFIC STORM SYSTEM. SURFACE LOW DEEPENING OVER
SOUTHERN UTAH WILL TIGHTEN SURFACE PRESSURE GRADUALLY...AND SWING
LOW LEVEL FLOW AROUND TO THE SOUTH STATEWIDE. SOME BREEZY
CONDITIONS DEVELOPING OVER WESTERN AND CENTRAL MOUNTAIN SUMMITS
DURING FRIDAY AFTERNOON. SOME DRYLINE CONVECTION MAY TAG
SOUTHWEST PLAINS ON FRIDAY AFTERNOON. SOUTHERLY FLOW WILL PUSH
FRIDAY TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL FOR THE DAY.

FOR SATURDAY...NORTH PACIFIC STORM SYSTEM ACCELERATING DIG TO
NORTHERN NEVADA WITH STRENGTHENING SOUTHWEST FLOW LOFT. SURFACE
LOW DEEPENING OVER CENTRAL COLORADO WILL TIGHTEN PRESSURE GRADIENT
OVER NEW MEXICO...WITH INCREASING SOUTHWEST FLOW PUSHING WIND
SPEEDS SMARTLY ABOVE ADVISORY THRESHOLDS AND TOWARD POSSIBLE
WARNING CRITERIA. STRONGEST WINDS OVER CENTRAL AND NORTHEAST
MOUNTAIN SUMMITS AND ADJACENT SLOPES...AND OVER THE CENTRAL
CONTINENTAL DIVIDE. VERY LOW HUMIDITIES AND GUSTY WINDS SETS STAGE
FOR FIRE CONCERNS IN ADDITION TO WINDS.

OUTLOOK...SUNDAY THROUGH TUESDAY...CLOSED LOW DIGGING TO SOUTHERN
NEVADA ON SUNDAY MAINTAINING SPEEDY SOUTHWEST FLOW ACROSS NEW
MEXICO TO WRAP UP THE WEEKEND...WITH ANOTHER DAY OF ADVISORY OR
STRONGER WIND SPEEDS OVER THE WESTERN AND CENTRAL SUMMITS AND
ADJACENT PLAINS. FIRE CONCERNS WILL CONTINUE ON SUNDAY. ON
MONDAY...CLOSED LOW OPENING TO WAVE OR LIFTING TO THE PLAINS
DEPENDING ON MODEL CHOICE...BUT UPSHOT DECREASES WIND SPEEDS OVER
NEW MEXICO AND SLACKENS SURFACE PRESSURE GRADIENT FOR ALL BUT THE
EASTERN PLAINS. WITH DRY LINE REMAINING TO THE EAST OVER
TEXAS...EXPECTING A DRY START STATEWIDE TO THE WORK WEEK. ON
TUESDAY...REINFORCING ENERGY DEEPENING WEST COAST TROUGH WITH
CLOSED LOW PARKED OVER NORTHWEST COAST. WINDS ALOFT REMAIN BREEZY
SOUTHWEST...WITH SOME WESTWARD DRY LINE SHIFT INTO NEW MEXICO AS
WESTERLY COMPONENT OF WINDS ALOFT DECREASES. UPTICK IN SHOWERS AND
THUNDERSTORMS INITIATING ON CENTRAL AND NORTHEAST MOUNTAINS AND
EXPANDING ACROSS THE ADJACENT PLAINS AS TUESDAY WEARS ON.

SHY

&&

.AVIATION...
WESTERLY WIND FLOW THROUGH A FAIRLY DEEP LAYER BEGINNING TO SCOUR
OUT REMAINING MOISTURE IN THE EAST PLAINS AS OF THIS WRITING AND NOT
EXPECTED TO SIGNIFICANTLY COME BACK LATE WEDNESDAY NIGHT FOR MOST
AREAS...THUS VFR CONDITIONS EXPECTED THROUGH NEXT 24 HOURS. SOME LOW
LEVEL MOISTURE MAY MOVE BACK INTO THE FAR NE AND E CENTRAL NM BORDER
COUNTIES TOWARD DAWN THU...BUT WIDESPREAD IFR CIGS NOT CURRENTLY
EXPECTED THOUGH SITUATION WILL BE MONITORED. NO STRONG TSRA ACTIVITY
EXPECTED IN N AND CENTRAL NM NEXT 24 HOURS. AREA OF SUSTAINED WINDS
AT SPEEDS OF 20 TO ABOUT 32 KTS...GUSTS TO 35 OR 40 KTS...ACROSS
AREAS NEAR AND S OF A LINE FROM ROUGHLY SANTA ROSA TO THE SANDIA MTS
AND SOUTHWARD. MORE LOCALIZED OCCURRENCES OF SAME W THROUGH SOCORRO
AND CATRON COUNTY AND ADJACENT AREAS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43

&&

.FIRE WEATHER...
MODERATELY STRONG WEST TO NORTHWEST MID LEVEL FLOW OVER NEW MEXICO
TODAY...A GOOD PORTION OF WHICH WILL MIX TO THE SURFACE LATE MORNING
AND AFTN. ON TUE EXPECTED RED FLAG CONDITIONS WERE MARGINAL ENOUGH
THAT WITH CLOUD COVER AND FUELS GREEN UP A RED FLAG WARNING WAS NOT
WARRANTED. TODAY IN A GOOD PORTION OF FIRE WX ZONES 107 AND
108...WINDS ARE EXPECTED TO BE STRONGER THAN ON TUE AND THERE WILL
BE MUCH MORE SUN TODAY AS WELL. STRONG DRYING OF FINE FUELS SHOULD
OCCUR AS RH DROPS TO BETWEEN 8 AND 14 PERCENT MUCH OF THIS AREA.
THUS WITH WINDS AND RH DIGGING FURTHER INTO RED FLAG CRITERIA WILL
HOIST RED FLAG WARNING FOR 107 AND 108. HUMIDITY VALUES WILL BE
HIGHEST ALONG THE COLORADO BORDER THANKS TO A LITTLE MORE CLOUD
COVER AND LEFTOVER LOW LEVEL MOISTURE UP THAT WAY.

A SHORT WAVE RIDGE WILL DEVELOP OVER THE STATE ON THURSDAY. THIS
WILL LOWER THE WINDS BUT WARMING TEMPERATURES SEVERAL DEGREES. MAX
TEMPERATURES ON THURSDAY SHOULD RISE TO NEAR AND SLIGHTLY ABOVE
NORMAL. HUMIDITY OVERALL WILL LOWER ACROSS THE AREA. HIGHEST
HUMIDITY READINGS SHOULD BE ACROSS THE NORTHEAST PLAINS.

FOR FRIDAY THROUGH TUESDAY PERIOD INCREASING SOUTHWESTERLY WINDS
WILL BE FOUND ACROSS THE AREA ON FRIDAY WITH PERHAPS SOME MARGINAL
RED FLAG CONDITIONS ACROSS PORTIONS OF NE NM. THE MAIN CRITICAL FIRE
WEATHER GROWING DAYS WOULD BE SATURDAY AND SUNDAY AS A DEEP PACIFIC
TROUGH BUILDS INTO THE NORTHERN ROCKIES AND GREAT BASIN. WINDS TO BE
QUITE GUSTY OVER THE WEEKEND AND THIS WILL BE COUPLED WITH LOW
HUMIDITY AND LIGHT SKY COVER. HAINES INDEX VALUES SHOULD ALSO RANGE
BETWEEN 5 TO 6 INDICATING AN UNSTABLE AND DRY ATMOSPHERE. CONFIDENCE
IS FAIRLY HIGH FOR A SIGNIFICANT RED FLAG EVENT FOR THE WEEKEND.

ANOTHER ROUND OF STRONG WINDS AND MOST LIKELY LOWER HUMIDITY FOR
PORTIONS OF EARLY NEXT WEEK MAINLY WEST TWO THIRDS. SOME MOISTURE
COULD WORK UP FROM THE GULF OF MEXICO. THIS WOULD CREATE INITIAL LOW
CLOUDS DURING THE MORNING ACROSS THE EASTERN PLAINS. PERHAPS EVEN
SOME DRYLINE THUNDERSTORMS DURING THE AFTERNOONS...DEPENDING ON HOW
THINGS EVOLVE. DUE TO THE VERY GREEN NATURE TO THE GRASS ACROSS THE
EASTERN PLAINS...DONT BELIEVE WE WILL BE ISSUING WATCHES FOR THAT
AREA ANYWAY BUT WILL LOOK TO ISSUE WATCHES FOR ZONES 103...107 AND
POINTS TO THE WEST IN THE COMING DAYS. WILL INCLUDE A FUELS CAVEAT
STATEMENT BASED ON LAND AGENCY FEEDBACK BECAUSE SOME AREAS HAVE
BETTER POTENTIAL TO BURN ONCE IGNITION TAKES PLACE THAN OTHERS DUE
TO EITHER SNOW PACK AND/OR EFFECTIVE GREEN UP.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  40  80  45 /   5   0   0   0
DULCE...........................  67  32  76  31 /  10  20  10   0
CUBA............................  67  34  76  34 /   5   5   0   0
GALLUP..........................  70  31  77  38 /   0   0   0   0
EL MORRO........................  67  34  74  37 /   0   0   0   0
GRANTS..........................  71  33  78  38 /   0   0   0   0
QUEMADO.........................  70  33  77  38 /   0   0   0   0
GLENWOOD........................  81  49  85  53 /   0   0   0   0
CHAMA...........................  64  29  71  30 /  20  20  10   0
LOS ALAMOS......................  68  39  76  36 /   5   5   0   0
PECOS...........................  70  39  77  37 /   5   5   0   0
CERRO/QUESTA....................  64  32  72  35 /  20  20  10   0
RED RIVER.......................  57  31  64  38 /  30  20  10   0
ANGEL FIRE......................  61  30  66  38 /  20  20   5   0
TAOS............................  67  32  74  35 /  10  10   5   0
ESPANOLA........................  76  41  82  45 /   0   5   0   0
SANTA FE........................  70  39  77  40 /   5   5   0   0
SANTA FE AIRPORT................  73  40  79  43 /   0   5   0   0
ALBUQUERQUE FOOTHILLS...........  74  47  82  51 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  76  50  82  55 /   0   0   0   0
ALBUQUERQUE VALLEY..............  77  50  84  53 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  76  49  84  55 /   0   0   0   0
LOS LUNAS.......................  80  50  86  53 /   0   0   0   0
RIO RANCHO......................  77  49  84  54 /   0   0   0   0
SOCORRO.........................  81  52  87  56 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  71  43  76  46 /   0   0   0   0
MORIARTY/ESTANCIA...............  74  41  79  46 /   0   0   0   0
CLINES CORNERS..................  70  41  75  44 /   0   0   0   0
GRAN QUIVIRA....................  74  43  79  48 /   0   0   0   0
CARRIZOZO.......................  77  48  83  56 /   0   0   0   0
RUIDOSO.........................  70  48  75  51 /   0   0   0   0
CAPULIN.........................  67  40  71  45 /  20  30   5   5
RATON...........................  71  38  76  40 /  20  20   5   5
LAS VEGAS.......................  70  40  76  41 /   5   5   0   0
CLAYTON.........................  74  45  75  48 /  20  20   5   5
ROY.............................  72  46  76  52 /   5  10   0   5
CONCHAS.........................  80  49  85  53 /   0  10   0   0
SANTA ROSA......................  80  48  85  51 /   0   5   0   0
TUCUMCARI.......................  82  47  83  53 /   5  10   0   5
CLOVIS..........................  80  49  81  51 /   0  10   0   5
PORTALES........................  82  49  83  53 /   0   5   0   5
FORT SUMNER.....................  82  49  86  53 /   0   0   0   0
ROSWELL.........................  88  53  90  56 /   0   0   0   0
PICACHO.........................  79  51  87  56 /   0   0   0   0
ELK.............................  76  48  83  51 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ107-108.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ521>526-533-539-540.

&&

SHY/43
Hazardous weather outlook, May 18, 7:30 AM MDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
730 AM MDT TUE MAY 18 2010

NMZ501>540-191130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
516 AM MDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS NOW A MODERATE RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL
AND TORNADOES LATE THIS AFTERNOON AND EARLY EVENING FROM EXTREME
NORTHEAST NEW MEXICO ALONG THE BORDER WITH COLORADO...OKLAHOMA AND
THE TEXAS PANHANDLES TO EXTREME EAST CENTRAL NEW MEXICO ALONG THE
TEXAS BORDER...AS THERMODYNAMIC CONDITIONS AND WIND PROFILES
CONTINUE TO BE FAVORABLE FOR STRONG CONVECTION ACROSS THIS AREA.

IN ADDITION THE POTENTIAL EXISTS FOR MARGINAL CRITICAL FIRE
WEATHER CONDITIONS FROM THE SOUTHWEST MOUNTAINS EAST AND
NORTHEASTWARD TO THE EAST CENTRAL PLAINS FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS RETURNS
LATE FRIDAY THROUGH MONDAY AS SOUTHWEST WINDS INCREASE AND
HUMIDITIES DECREASE ACROSS MUCH OF THE REGION.

NO HAZARDOUS WEATHER IS EXPECTED FOR WEDNESDAY THROUGH MONDAY AT
THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE
THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE
POSSIBILITY OF SEVERE THUNDERSTORMS AND BRIEF TORNADOES IN THE
COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS BORDER.

01

In the hours before

Local storm report, May 18, 11:46 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 PM MDT TUE MAY 18 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             8 ESE SOLANO            35.80N 103.94W
05/18/2010  E0.88 INCH       HARDING            NM   TRAINED SPOTTER

0651 PM     HAIL             1 N SEDAN               36.16N 103.13W
05/18/2010  E0.75 INCH       UNION              NM   TRAINED SPOTTER

            HAIL LASTED ABOUT 2 MINUTES

0654 PM     HAIL             SEDAN                   36.15N 103.13W
05/18/2010  E0.75 INCH       UNION              NM   TRAINED SPOTTER

            HAILED FROM 0652 TO 0654PM. HAIL RANGED FROM PEA SIZED
            TO PENNIES.

&&

EVENT NUMBER ABQ1001985 ABQ1001984 ABQ1001986

KRW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:44 PM MDTSevere Thunderstorm WarningABQUnion16 min
May 19, 12:46 AM MDTSevere Thunderstorm WarningABQUnion40 min
May 19, 6:39 AM MDTRed Flag WarningABQ11 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.